ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Universal properties of the two-dimensional Kuramoto-Sivashinsky equation

Jayaprakash, C and Hayot, F and Pandit, Rahul (1993) Universal properties of the two-dimensional Kuramoto-Sivashinsky equation. In: Physical Review Letters, 71 (1). pp. 12-15.

[img]
Preview
PDF
30.pdf

Download (660Kb)

Abstract

We investigate the properties of the Kuramoto-Sivashinsky equation in two spatial dimensions. We show by an explicit, numerical, coarse-graining procedure that its long-wavelength properties are described by a stochastic, partial differential equation of the Kardar-Parisi-Zhang type. From the computed parameters in our effective, stochastic equation we argue that the length and time scales over which the correlation functions cross over from linear diffusive to those of the full nonlinear equation are very large. The behavior of the three-dimensional equation is also discussed.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Physical Society
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 26 Jul 2004
Last Modified: 19 Sep 2010 04:14
URI: http://eprints.iisc.ernet.in/id/eprint/1165

Commentary/Response Threads

Actions (login required)

View Item View Item